MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL
Model Number 25MECJ-502
Medical Device Problem Codes Incomplete Coaptation (2507); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Mitral Valve Stenosis (1965)
Date of Event 08/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2022, a sjm masters series valve with expanded cuff was successfully implanted in a patient.On (b)(6) 2022, the patient returned for a routine follow up and was discovered to have mitral valve stenosis.The decision was made to explant the sjm masters series valve and replace it with a non-abbott device.The patient was stable at the time of report.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a sjm masters series valve with expanded cuff was successfully implanted.On 10 august 2022, the patient returned for a routine follow up and was discovered to have mitral valve stenosis.A transesophageal echocardiogram (tee) was done, and it was observed that the valve was stiff and one of the leaflets was stuck.The decision was made to explant the sjm masters series valve and replace it with a 25mm non-abbott device.The patient was stable and discharged at the time of report.
 
Additional Manufacturer Narrative
Explant due to the valve not being coapting properly and one of the leaflets being stuck was reported.The investigation found that both leaflets were intact and opened and closed completely but moved with difficulty.No material was seen within the pivot recesses or on the surfaces of the mechanical leaflets.The sewing cuff was intact.There was a patchy fibrous pannus formation on the sewing cuff which did not appear to impinge upon the mechanical components.No inflammation.Sections of material removed from the sewing cuff consisted of fibrous tissue consistent with pannus.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The limited leaflet mobility could lead to a number of potential issues with valve functionality.

Brand Name
MASTERS SERIES VALVE EXPANDED CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15374490
Report Number2135147-2022-01044
Device Sequence Number5820997
Product Code LWQ
UDI-Device Identifier05414734006347
UDI-Public05414734006347
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number25MECJ-502
Device Catalogue Number25MECJ-502
Device Lot Number8230975
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/12/2022
Supplement Date Received by Manufacturer12/25/2022
Initial Report FDA Received Date09/07/2022
Supplement Report FDA Received Date12/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age27 YR
Patient SexFemale